MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90314
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a thrombectomy procedure in a truncated occluded right middle cerebral artery, the subject retriever fractured at the junction and was unable to be removed from the patient anatomy.Patient anatomy was not tortuous and resistance during the procedure was not reported.The physician tried to remove the fragment for two hours with a snare and additional stent retriever which was deployed distally to try and latch but was not successful.Patient was reported to be alive and additional imaging was required to determine if additional medication would be given due to this event.The clot was partially removed and perfusion score of thrombolysis in cerebral infarction (tici) 2b was achieved.No other information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported lot number was confirmed from the returned packaging.The device was returned without the insertion tool and catheter that was used.The reported lot number was confirmed from the returned packaging.On visual inspection, after decontamination the trevo nxt retriever device was examined and it was observed that the trevo nxt retriever was fractured.The trevo nxt retriever stent section (distal fragment) was left in patient.The rest of the device was found outside of the sofia within the packaging.The trevo nxt retriever core wire and proximal shaft coil were examined.Damage was seen on the pebax laminate/jacket near the core wire fracture site.The core wire was broken.The fracture occurred distal to the round-to-flat core wire transition region, but proximal to the stent (near msj, mid solder junction).Performance testing was not performed due to the condition the device was received.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It is probable that there were procedural and/or anatomical factors present during the clinical procedure which caused the retriever core wire to fracture during the attempt to remove from the patient.An assignable cause of 'procedural factors' will be assigned to the as reported and as analyzed code 'retriever core wire broken during use and the analyzed 'retriever delivery wire lamination damage/peeling', and 'retriever core wire kinked' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10947273
Report Number3012931345-2020-00211
Device Sequence Number19630633
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2022
Device Model Number90314
Device Catalogue Number90314
Device Lot Number0000044937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 11/08/2020
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 21 CATHETER (UNKNOWN); HEADWAY 21 CATHETER (UNKNOWN)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR